Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 382, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 24, 2018, 1:32 AM CDT for Noble County, Payne County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2018, 1:32 AM CDT (06:32 UTC)
- Expired
- Jun 24, 2018, 2:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Noble County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 9:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3256 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:48 AM CDT, 44 minutes earlier.
Area forecast discussion, Jun 24, 12:48 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Norman OK 1248 AM CDT Sun Jun 24 2018 .AVIATION... A thunderstorm complex over southwest Kansas and far northwest Oklahoma will continue to move south and east through the overnight hours. This will impact at least WWR/PNC/OUN/OKC through about 13-14Z. MVFR to perhaps IFR conditions may occur at each site, especially with visibility. By mid to late morning Sunday, VFR conditions will prevail. A small cluster of thunderstorms currently northeast of OKC may develop as far north as PNC by 7-8Z. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 89 74 95 / 40 30 30 0 Hobart OK 73 92 75 99 / 10 20 30 0 Wichita Falls TX 78 98 76 100 / 0 10 10 0 Gage OK 67 86 72 99 / 80 10 20 10 Ponca City OK 72 86 73 96 / 70 40 30 10 Durant OK 77 92 76 94 / 0 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Jun 23, 8:40 PM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 840 PM CDT Sat Jun 23 2018 OKZ004>048-050>052-TXZ083>090-241700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 840 PM CDT Sat Jun 23 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is an enhanced risk for severe thunderstorms later tonight for northwestern Oklahoma. A slight risk exists across other parts of Oklahoma and northern Texas. Location... The enhanced risk is west of Medford, Enid, and Kingfisher and north of I-40. The slight risk covers areas outside of the enhanced risk. Timing... Through 5 AM. Impacts... Hail up to the size of golfballs. Damaging wind gusts between 60 to 80 mph. Heavy rainfall that may cause localized flooding. Discussion... A complex of thunderstorms is expected to move into northwestern Oklahoma from southwestern Kansas tonight. It is expected to produce damaging winds along its leading edge as it moves toward central Oklahoma by sunrise. In the slight risk area isolated severe thunderstorms are possible as the low-level jet increases in an environment of moderate instability. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a Moderate Risk for severe thunderstorms across a small part of northwestern Oklahoma for Sunday evening into early Monday morning. Damaging wind gusts will be the primary hazard. Large hail up to the size of baseballs will be possible as well. A slight risk covers the northwestern third of Oklahoma outside of the moderate and enhanced risk areas. There will be a continued chance for thunderstorms Monday into early Tuesday. A few strong thunderstorms are possible Monday across north central Oklahoma. .Heat... Heat index values from 100 to 105 degrees are forecast through much of this week. If you will be outdoors, limit strenuous activities and take frequent breaks. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 24, 12:44 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 2 NE LAKE KICKAPOO 33.67N 98.78W
06/23/2018 M1.75 INCH ARCHER TX PUBLIC
&&
PWSpecial weather statement, Jun 24, 12:47 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1247 AM CDT SUN JUN 24 2018
OKZ013-020-240615-
Payne OK-Noble OK-
1247 AM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Payne and southern
Noble Counties Until 115 AM CDT....
AT 1245 AM CDT, a strong thunderstorm was located near Lake Mcmurtry,
moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Stillwater, Perry, Morrison, Glencoe, Lake Mcmurtry, Sooner Lake and
Lake Carl Blackwell.
This includes Interstate 35 between mile markers 183 and 184.
LAT...LON 3645 9703 3633 9703 3633 9692 3625 9692
3625 9682 3624 9682 3614 9725 3625 9735
TIME...MOT...LOC 0545Z 239DEG 17KT 3622 9722
WRSpecial weather statement, Jun 24, 12:58 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1258 AM CDT SUN JUN 24 2018 OKZ031-032-240630- Hughes OK-Seminole OK- 1258 AM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Hughes and southeastern Seminole Counties Until 130 AM CDT.... AT 1256 AM CDT, a strong thunderstorm was located 6 miles southwest of Holdenville, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... LAT...LON 3498 9652 3512 9660 3519 9627 3498 9622 TIME...MOT...LOC 0556Z 262DEG 15KT 3505 9650 WR
Special weather statement, Jun 24, 1:17 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
117 AM CDT SUN JUN 24 2018
OKZ013-020-240645-
Payne OK-Noble OK-
117 AM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Payne and eastern
Noble Counties Until 145 AM CDT....
AT 114 AM CDT, strong thunderstorms were along a line extending from
7 miles west of Morrison to near Lake Mcmurtry to 3 miles southwest
of Lake Carl Blackwell, moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3653 9703 3633 9703 3633 9699 3628 9698
3606 9708 3606 9733 3623 9731 3640 9720
TIME...MOT...LOC 0614Z 203DEG 14KT 3632 9714 3620 9721 3610 9726
30Special weather statement, Jun 24, 1:29 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
129 AM CDT SUN JUN 24 2018
OKZ009>011-240715-
Major OK-Woodward OK-Ellis OK-
129 AM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major...Woodward and
northwestern Ellis Counties Until 215 AM CDT....
AT 128 AM CDT, strong thunderstorms were along a line extending from
8 miles south of Alabaster Caverns State Park to near Woodward to 8
miles northwest of Gage, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Woodward, Shattuck, Mooreland, Gage, Fargo, Fort Supply, Sharon,
Quinlan, Tangier, Catesby and Bouse Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3659 10000 3659 9927 3653 9900 3652 9897
3651 9896 3651 9884 3647 9882 3645 9879
3631 9882 3624 9945 3629 10000
TIME...MOT...LOC 0628Z 285DEG 29KT 3657 9916 3645 9942 3640 9987
MAHALESpecial weather statement, Jun 24, 1:29 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
129 AM CDT SUN JUN 24 2018
OKZ020-026-030>032-043-240700-
Payne OK-Coal OK-Pottawatomie OK-Hughes OK-Seminole OK-Lincoln OK-
129 AM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR Payne...northeastern Coal...
northeastern Pottawatomie...Hughes...northern Seminole and Lincoln
Counties Until 200 AM CDT....
AT 127 AM CDT, strong thunderstorms were along a line extending from
near Lake Carl Blackwell to 6 miles east of Sparks to 3 miles south
of Boley to near Wetumka to 5 miles north of Centrahoma, moving
northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3505 9609 3466 9609 3458 9639 3509 9644
3553 9689 3595 9714 3594 9717 3615 9732
3621 9682 3616 9682 3616 9662 3540 9662
3539 9654 3544 9657 3543 9649 3546 9648
3545 9644 3529 9644 3529 9598 3515 9598
TIME...MOT...LOC 0627Z 244DEG 13KT 3611 9722 3561 9670 3545 9650 3521
9623 3469 9631
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:13 PM CDT | Special Weather Statement | OUN | Greer | 32 min |
| Jun 23, 7:18 PM CDT | Special Weather Statement | OUN | Jackson | 27 min |
| Jun 23, 7:57 PM CDT | Special Weather Statement | OUN | Tillman | 33 min |
| Jun 23, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 27 min |
| Jun 23, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 49 min |
| Jun 23, 8:37 PM CDT | Special Weather Statement | OUN | Coal | 38 min |
| Jun 23, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 51 min |
| Jun 23, 9:43 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Jun 23, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 31 min |
| Jun 23, 10:14 PM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| Jun 23, 10:27 PM CDT | Special Weather Statement | OUN | McClain | 33 min |
| Jun 23, 10:34 PM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Jun 23, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 39 min |
| Jun 23, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 28 min |
| Jun 23, 10:49 PM CDT | Special Weather Statement | OUN | McClain | 26 min |
| Jun 23, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 50 min |
| Jun 23, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 48 min |
| Jun 23, 11:31 PM CDT | Special Weather Statement | OUN | Harper | 44 min |
| Jun 23, 11:34 PM CDT | Areal Flood Advisory | OUN | Lincoln | 3 hr |
| Jun 23, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 28 min |
| Jun 24, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 42 min |
| Jun 24, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 39 min |
| Jun 24, 12:12 AM CDT | Special Weather Statement | OUN | Harper | 33 min |
| Jun 24, 12:28 AM CDT | Areal Flood Warning | OUN | Lincoln | 3 hr |
| Jun 24, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 48 min |
| Jun 24, 12:47 AM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Jun 24, 12:58 AM CDT | Special Weather Statement | OUN | Hughes | 32 min |
| Jun 24, 1:13 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods, Woodward | 47 min |
| Jun 24, 1:17 AM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Jun 24, 1:22 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 38 min |
| Jun 24, 1:29 AM CDT | Special Weather Statement | OUN | Woodward | 46 min |
| Jun 24, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 41 min |
| Jun 24, 2:01 AM CDT | Special Weather Statement | OUN | Payne | 29 min |
| Jun 24, 2:09 AM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Jun 24, 2:24 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble | 51 min |
| Jun 24, 2:32 AM CDT | Special Weather Statement | OUN | Dewey, Major | 28 min |
| Jun 24, 2:42 AM CDT | Areal Flood Advisory | OUN | Payne | 3 hr |
| Jun 24, 2:50 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 40 min |
| Jun 24, 3:06 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more | 54 min |
| Jun 24, 3:29 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Logan | 26 min |
| Jun 24, 3:52 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 38 min |
| Jun 24, 3:54 AM CDT | Special Weather Statement | OUN | Canadian, Oklahoma | 36 min |
| Jun 24, 4:09 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Lincoln, Logan, Oklahoma, Pottawatomie | 51 min |
| Jun 24, 4:23 AM CDT | Special Weather Statement | OUN | Washita | 37 min |
| Jun 24, 4:26 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 22 min |
| Jun 24, 4:33 AM CDT | Special Weather Statement | OUN | Hughes | 27 min |
| Jun 24, 4:35 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 29 min |
| Jun 24, 4:57 AM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 33 min |
| Jun 24, 5:06 AM CDT | Special Weather Statement | OUN | Pottawatomie | 24 min |
| Jun 24, 5:27 AM CDT | Special Weather Statement | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 48 min |
| Jun 24, 5:31 AM CDT | Special Weather Statement | OUN | Dewey | 29 min |
| Jun 24, 5:34 AM CDT | Special Weather Statement | OUN | Dewey | 26 min |
| Jun 24, 5:43 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 47 min |
| Jun 24, 5:47 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc, Seminole | 28 min |
| Jun 24, 6:01 AM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Jun 24, 6:14 AM CDT | Special Weather Statement | OUN | Canadian | 31 min |
| Jun 24, 6:19 AM CDT | Special Weather Statement | OUN | Woods | 26 min |
| Jun 24, 6:22 AM CDT | Areal Flood Advisory | OUN | Lincoln | 3 hr |
| Jun 24, 6:26 AM CDT | Special Weather Statement | OUN | Blaine, Major, Woods | 34 min |
| Jun 24, 6:33 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 42 min |
| Jun 24, 6:36 AM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Jun 24, 6:47 AM CDT | Special Weather Statement | OUN | Woods | 28 min |
| Jun 24, 7:09 AM CDT | Special Weather Statement | OUN | Lincoln | 36 min |
| Jun 24, 7:13 AM CDT | Special Weather Statement | OUN | Blaine, Major | 32 min |
| Jun 24, 7:27 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 29 min |
| Jun 24, 7:34 AM CDT | Areal Flood Advisory | OUN | Blaine, Dewey, Major | 3 hr |
| Jun 24, 7:43 AM CDT | Special Weather Statement | OUN | Major | 32 min |
| Jun 24, 7:47 AM CDT | Severe Thunderstorm Warning | OUN | Major | 43 min |
| Jun 24, 7:53 AM CDT | Special Weather Statement | OUN | Major | 37 min |
| Jun 24, 8:23 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Major, Woods, Woodward | 3 hr |
| Jun 24, 8:27 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 48 min |
| Jun 24, 8:52 AM CDT | Flash Flood Warning | OUN | Major | 6 hr |
| Jun 24, 9:53 AM CDT | Special Weather Statement | OUN | Major | 52 min |
| Jun 24, 11:28 AM CDT | Special Weather Statement | OUN | Kingfisher | 47 min |
| Jun 24, 11:44 AM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Major | 3 hr |
| Jun 24, 12:04 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Kingfisher, Logan, Washita | 41 min |
| Jun 24, 12:19 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 21 min |
| Jun 24, 12:43 PM CDT | Special Weather Statement | OUN | Caddo, Canadian, Greer, Kingfisher, Kiowa, Logan and 1 more | 32 min |
| Jun 24, 1:18 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Cleveland, Comanche, Custer and 9 more | 3 hr |
| Jun 24, 1:32 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.